Alert archive / Tennessee / River Flood Advisories in 2016

River Flood Advisory 9, NWS Nashville, TN

February 3, 2016Perry County, Wayne County, Tennessee

NWS Nashville, TN issued this river flood advisory at Feb 3, 2016, 9:31 AM CST for Perry County, Wayne County, Tennessee. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Feb 3, 2016, 9:31 AM CST (15:31 UTC)
Expired
Feb 4, 2016, 2:00 AM CST
In force
16 hr
Issued by
NWS Nashville, TN

Counties Perry County, TN, Wayne County, TN

The radar

The Nashville radar (KOHX), 145 km from the middle of the area, began a volume at 15:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Buffalo River near Flat Woods (FLTT1). The gauge peaked at 17.95 ft at Feb 3, 2016, 3:00 PM CST.

actionminormoderate102002/0302/0402/05
Action stage
15 ft
Minor stage
22 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03604000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

060 
WGUS84 KOHX 031531
FLSOHX
Flood Advisory
National Weather Service Nashville TN
931 AM CST WED FEB 3 2016

 
...The National Weather Service in Nashville, Tn has issued a flood advisory for
the following rivers in middle Tennessee...

  Buffalo River Above Flat Woods AFFECTING Perry and Wayne Counties 

.Heavy rain last night has caused the Buffalo River to rise. Expect water levels 
to continue rising through this afternoon and evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC135-181-040331-
/O.NEW.KOHX.FL.Y.0009.160203T1531Z-160205T0000Z/
/FLTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
931 AM CST WED FEB 3 2016

The National Weather Service in Nashville, Tn has issued a
* Flood Advisory for
  The Buffalo River Above Flat Woods
* At 09AM Wednesday the stage was 15.2 feet and rising.
* Flood stage is 22.0 feet.
* At 15.0 feet...Water begins to inundate low lying agricultural land along the 
  river from northern Wayne County to near Linden in Perry County.

$$

05
1 follow-up statement
509 
WGUS84 KOHX 040256
FLSOHX
Flood Advisory
National Weather Service Nashville TN
856 PM CST WED FEB 3 2016

 
...The flood advisory continues for the Buffalo River...

  Buffalo River Above Flat Woods AFFECTING Perry and Wayne Counties 
 
. The Buffalo River above Flat Woods crested earlier today and will
continue to fall to below action stage around midnight tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC135-181-040800-
/O.CON.KOHX.FL.Y.0009.000000T0000Z-160204T0800Z/
/FLTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
856 PM CST WED FEB 3 2016

The Flood Advisory continues for
  The Buffalo River Above Flat Woods
* Until late tonight.
* At 08PM Wednesday the stage was 16.1 feet.
* Flood stage is 22.0 feet.
* The river will continue to fall to near 14 feet by 4am.
* At 15.0 feet...Water begins to inundate low lying agricultural land along the 
  river from northern Wayne County to near Linden in Perry County.

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Feb 3, 6:18 AM CST, 3 hours 13 minutes earlier.

Area forecast discussion, Feb 3, 6:18 AM CST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
618 AM CST WED FEB 3 2016

.UPDATE...
FOR 12Z AVIATION DISCUSSION.

&&

.DISCUSSION...

WIND SPEEDS HAVE DECREASED MARKEDLY OVER THE PAST FEW
HOURS. WILL GO AHEAD AND END THE WIND ADVISORY. OTW... SHOWER
ACTIVITY IS NOW CONFINED TO AREAS GENERALLY EAST OF I-65. THE WEST
TO EAST TERMINATION OF THE RAINFALL WILL CONTINUE SLOWLY THROUGH THE
MORNING HOURS. HOWEVER...WILL NEED TO INCLUDE AT LEAST LOW POPS FOR
SHOWERS FOR THIS MORNING ACROSS ROUGHLY THE EASTERN THIRD OF THE MID
STATE. PARTIAL CLEARING FROM WEST TO EAST SHOULD COMMENCE BY
AFTERNOON. COLDER TEMPS WILL WORK IN. IN FACT...STEADY TO SLOWLY
FALLING TEMPS ARE EXPECTED.

GOING FORWARD...A FEW ADDED CLOUDS MAY SKIRT THE EASTERN HALF OF THE
CWA LATE TONIGHT AS AN IMPULSE SLIDES SOUTHWARD. MOSTLY CLEAR SKIES
ARE EXPECTED THU NT WITH A SEASONABLY COLD NIGHT EXPECTED. SUNNY ON
FRIDAY AS TEMPS BEGIN TO MODERATE.

IN THE EXT FCST...UPPER PATTERN TO BECOME RATHER ACTIVE BUT TEMPS
WILL BE NEAR TO SLIGHTLY ABOVE NORMAL AS THE UPPER LEVEL FEATURES
WILL BE RATHER WEAK. HOWEVER...A STRONGER SHORTWAVE WILL TRAVERSE
THE AREA SUNDAY NIGHT AND MONDAY. THIS FEATURE WILL CARRY AN ARCTIC
FRONT WITH IT AND TEMPERATURES WILL TURN NOTICEABLY COLDER.
ADDITIONALLY...UPSTREAM CURVATURE AND SHEAR LOOKS POTENT ENOUGH TO
CARRY A CHANCE OF SNOW FOR A GOOD PORTION OF THE MON-WED PERIOD.
EURO MODEL NOT QUITE AS BULLISH WITH THE COLD AIR AS THE GFS.
THEREFORE...WILL LEAN TOWARD THE GIVEN BLEND TO REFLECT THE COLDER
AIR.

&&

.AVIATION...
12Z TAF DISCUSSION.

SIGNIFICANT IMPROVEMENT EXPECTED BEHIND BOUNDARY/PRECIP THIS
MORNING. EXPECT ALL SITES VFR THROUGHOUT THE DAY. TONIGHT
HOWEVER...LINGERING LOW-LEVEL MOISTURE WILL RESULT IN SOME
LOWER CIGS RETURING...POSSIBLY MVFR LEVELS. WINDS MAY BECOME
BRIEFLY GUSTY ONCE AGAIN TODAY.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM/AVIATION........07
LONG TERM..................XXI
Hazardous weather outlook, Feb 3, 5:43 AM CST, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
543 AM CST WED FEB 3 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-041130-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
543 AM CST WED FEB 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Feb 3, 8:09 AM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
809 AM CST WED FEB 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLOOD            10 N MANCHESTER         35.61N  86.09W
02/03/2016                   COFFEE             TN   DEPT OF HIGHWAYS

            LUMLEY STAND ROAD CLOSED DUE TO FLOODING

&&

EVENT NUMBER OHX1600228

SHAMBURGER
Local storm report, Feb 3, 8:11 AM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
811 AM CST WED FEB 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     TSTM WND DMG     SPRING HILL             35.74N  86.92W
02/02/2016                   MAURY              TN   BROADCAST MEDIA

            TREE FELL ONTO APARTMENT BUILDING AND CAUSED MINOR
            SIDING DAMAGE

&&

EVENT NUMBER OHX1600229

SHAMBURGER
Local storm report, Feb 3, 9:02 AM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
902 AM CST WED FEB 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     FLOOD            DOVER                   36.48N  87.84W
02/02/2016                   STEWART            TN   BROADCAST MEDIA

            SEVERAL GRAVEL AND SECONDARY ROADS REPORTEDLY DAMAGED
            BY FLOODING ACROSS STEWART COUNTY

&&

EVENT NUMBER OHX1600230

SHAMBURGER
Local storm report, Feb 3, 9:09 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
909 AM CST WED FEB 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     4 E CLARKSVILLE         36.56N  87.28W
02/02/2016                   MONTGOMERY         TN   TWITTER

            TREE DOWN ON A CAR

0900 PM     NON-TSTM WND DMG COOKEVILLE              36.16N  85.51W
02/02/2016                   PUTNAM             TN   TWITTER

            ROOF BLOWN OFF A CLEANERS AT 121 E. SPRING ST.

1117 PM     FLASH FLOOD      4 SE DICKSON            36.04N  87.33W
02/02/2016                   DICKSON            TN   TRAINED SPOTTER

            PINEY RIVER IS SWOLEN CAUSING 4 TO 8 INCHES OF WATER TO
            RUN ACROSS TN HWY 46 IN SEVERAL SPOTS NORTH OF
            INTERSTATE 40.

1130 PM     TSTM WND DMG     SPRING HILL             35.74N  86.92W
02/02/2016                   MAURY              TN   BROADCAST MEDIA

            TREE FELL ONTO APARTMENT BUILDING AND CAUSED MINOR
            SIDING DAMAGE

1130 PM     FLOOD            DOVER                   36.48N  87.84W
02/02/2016                   STEWART            TN   BROADCAST MEDIA

            SEVERAL GRAVEL AND SECONDARY ROADS REPORTEDLY DAMAGED
            BY FLOODING ACROSS STEWART COUNTY

1155 PM     FLASH FLOOD      ASHLAND CITY            36.28N  87.06W
02/02/2016                   CHEATHAM           TN   TRAINED SPOTTER

            WAREHOUSE FLOODED AND THE MCDONALDS IS FLOODED...CARS
            STUCK

0800 AM     FLOOD            10 N MANCHESTER         35.61N  86.09W
02/03/2016                   COFFEE             TN   DEPT OF HIGHWAYS

            LUMLEY STAND ROAD CLOSED DUE TO FLOODING

&&

EVENT NUMBER OHX1600224 OHX1600225 OHX1600226 OHX1600229 OHX1600230
OHX1600227 OHX1600228

SHAMBURGER
Local storm report, Feb 3, 9:16 AM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
916 AM CST WED FEB 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     FLOOD            8 W BON AQUA            35.95N  87.46W
02/03/2016                   HICKMAN            TN   BROADCAST MEDIA

            WATER RESCUE OF 5 PEOPLE FROM VEHICLE CONDUCTED NEAR
            PINEY RIVER ESCAPE

0700 AM     FLOOD            4 NNW ASHLAND CITY      36.33N  87.09W
02/03/2016                   CHEATHAM           TN   BROADCAST MEDIA

            WATER RESCUE OF PERSON FROM VEHICLE CONDUCTED ALONG
            SYCAMORE CREEK

&&

EVENT NUMBER OHX1600231
EVENT NUMBER OHX1600232

SHAMBURGER
Local storm report, Feb 3, 9:30 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
930 AM CST WED FEB 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     4 E CLARKSVILLE         36.56N  87.28W
02/02/2016                   MONTGOMERY         TN   TWITTER

            TREE DOWN ON A CAR

0900 PM     NON-TSTM WND DMG COOKEVILLE              36.16N  85.51W
02/02/2016                   PUTNAM             TN   TWITTER

            ROOF BLOWN OFF A CLEANERS AT 121 E. SPRING ST.

1117 PM     FLASH FLOOD      4 SE DICKSON            36.04N  87.33W
02/02/2016                   DICKSON            TN   TRAINED SPOTTER

            PINEY RIVER IS SWOLEN CAUSING 4 TO 8 INCHES OF WATER TO
            RUN ACROSS TN HWY 46 IN SEVERAL SPOTS NORTH OF
            INTERSTATE 40.

1130 PM     TSTM WND DMG     SPRING HILL             35.74N  86.92W
02/02/2016                   MAURY              TN   BROADCAST MEDIA

            TREE FELL ONTO APARTMENT BUILDING AND CAUSED MINOR
            SIDING DAMAGE

1130 PM     FLOOD            DOVER                   36.48N  87.84W
02/02/2016                   STEWART            TN   BROADCAST MEDIA

            SEVERAL GRAVEL AND SECONDARY ROADS REPORTEDLY DAMAGED
            BY FLOODING ACROSS STEWART COUNTY

1155 PM     FLASH FLOOD      ASHLAND CITY            36.28N  87.06W
02/02/2016                   CHEATHAM           TN   TRAINED SPOTTER

            WAREHOUSE FLOODED AND THE MCDONALDS IS FLOODED...CARS
            STUCK

0430 AM     FLOOD            8 W BON AQUA            35.95N  87.46W
02/03/2016                   HICKMAN            TN   BROADCAST MEDIA

            WATER RESCUE OF 5 PEOPLE FROM VEHICLE CONDUCTED NEAR
            PINEY RIVER ESCAPE

0700 AM     FLOOD            4 NNW ASHLAND CITY      36.33N  87.09W
02/03/2016                   CHEATHAM           TN   BROADCAST MEDIA

            WATER RESCUE OF PERSON FROM VEHICLE CONDUCTED ALONG
            SYCAMORE CREEK

0800 AM     FLOOD            10 N MANCHESTER         35.61N  86.09W
02/03/2016                   COFFEE             TN   DEPT OF HIGHWAYS

            LUMLEY STAND ROAD CLOSED DUE TO FLOODING

&&

EVENT NUMBER OHX1600224 OHX1600225 OHX1600226 OHX1600229 OHX1600230
OHX1600227 OHX1600231 OHX1600232 OHX1600228

SHAMBURGER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 6:08 PM CSTSpecial Weather StatementOHXLawrence37 min
Feb 2, 7:47 PM CSTAreal Flood AdvisoryOHXStewart118 min
Feb 2, 8:42 PM CSTSpecial Weather StatementOHXMontgomery33 min
Feb 2, 9:50 PM CSTAreal Flood AdvisoryOHXDickson, Hickman115 min
Feb 2, 10:22 PM CSTFlash Flood WarningOHXCheatham, Dickson, Hickman3 hr
Feb 3, 12:10 AM CSTSevere Thunderstorm WarningOHXMacon22 min
Feb 3, 1:50 AM CSTRiver Flood AdvisoryOHXDavidson4 hr
Feb 3, 1:50 AM CSTRiver Flood AdvisoryOHXCheatham10 hr
Feb 3, 1:50 AM CSTRiver Flood AdvisoryOHXHickman4 hr
Feb 3, 2:05 AM CSTRiver Flood AdvisoryOHXLawrence13 hr
Feb 3, 5:26 AM CSTRiver Flood WarningOHXHickman24 hr
Feb 3, 6:15 AM CSTRiver Flood AdvisoryOHXBedford3 hr
Feb 3, 6:54 AM CSTRiver Flood AdvisoryOHXCheatham6 hr
Feb 3, 9:52 AM CSTRiver Flood WarningOHXPerry56 hr
Feb 3, 9:58 AM CSTRiver Flood AdvisoryOHXHickman19 hr
Feb 3, 3:00 PM CSTRiver Flood AdvisoryOHXMontgomery, Robertson17 hr

Nearby

River Flood Advisories in Tennessee, 2016Every river flood advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.